Communications in Analysis and Geometry

Volume 21 (2013)

Number 5

Schur flexibility of cominuscule Schubert varieties

Pages: 979 – 1013

DOI: http://dx.doi.org/10.4310/CAG.2013.v21.n5.a5

Author

C. Robles (Department of Mathematics, Texas A&M University, College Station, Tx., U.S.A.)

Abstract

Let $X = G / P$ be a cominuscule rational homogeneous variety. (Equivalently, $X$ admits the structure of a compact Hermitian symmetric space.) We say a Schubert class $\xi$ is Schur rigid if the only irreducible subvarieties $Y \subset X$ with homology class $[Y] \in \mathbb{Z}\xi$ are Schubert varieties. Robles and The identified a sufficient condition for $\xi$ to be Schur rigid. In this paper, we show that the condition is also necessary.

Full Text (PDF format)